MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during surgery, they had a problem with the company pre-loaded lens when trying to prime it.Used the correct amount of viscoelastic as directed to prime the lens but on pushing the plunger forward, the blue advancer missed the iol and the lens remained in the chamber (as confirmed by the surgeon via microscope).There was no patient harm and was able to proceed as we used an alternative lens.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., e.1., h.3., h.6., and h.11.The device with the lens was returned.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger and lens were advanced to mid-nozzle.The plunger has overrode the lens at mid-nozzle.The leading haptic was extended towards the nozzle tip and the trailing haptic was in an acceptable folded position.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.A non-qualified viscoelastic was indicated.A plunger override was observed.The root cause of the reported complaint may be related to a failure to follow the ifu.A non-qualified viscoelastic was used in the device.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Plunger override may occur: 1) due to rapid advancement faster than the ifu recommend rate.2) if the operating room temperature is too high (> 23 degree c / 73 degree f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19947685
Report Number1119421-2024-01545
Device Sequence Number12544347
Product Code KYB
UDI-Device Identifier00380652395328
UDI-Public(01)00380652395328(17)260802(11)230804(10)15691693
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Model NumberACU0T0
Device Lot Number15691693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUVISC
Patient SexUnknown